I"m sorry to hear that your chihuahua is not well. Can I get a bit more information, please?
How much does your dog weigh?
For how long has he been on the lasix?
I am assuming he is on it for congestive heart failure. Is he on other medications?
Was he given the 40mg just one time, or was he accidentally given it for a longer period of time?
For how long has he been weak? For how long the diarrhea? Is he eating? Drinking?
And the enalopril was given as instructed?
With the diarrhea, is it mucoid (jelly like) or does it have blood on it? Is he having accidents in the house?
Has he been vomiting prior to this current incident?
Ok, that has been very helpful - I am working on your answer and will be back shortly. Lasix has a very wide range of acceptable doses, so although this was more than your vet directed, it was not far above the upper dose range. I'll be back in about 20 minutes with more information....
By the way - any improvement at all with the honey?
So, let's start with the lasix (furosemide). As I mentioned, there is a wide dose range that is used with this drug. The high end of the dose suggested is 4.4 mg/kg given as often as every 8 hours. This would work out to 16mg every 8 hours for your dog - or 48 mg per day. Thus, your boy was still within the allowable dose range. That said, chronic overdose can lead to dehydration and electrolyte imbalances. I will come back to this.
Here is more about lasix:
Enalapril is in a class of drug known as an ACE inhibitor. It helps the heart to function more effectively. Here is more about it:
What you are describing with the diarrhea is not likely to be directly related to the lasix overdose, but more likely to be stress induced colitis, which is very very common in small breed dogs. Stress induced colitis is an inflammation of the colon. With colitis, dogs tend to have more frequent bowel movements, a sense of urgency, straining and posturing even when there is nothing coming out, and sometimes mucus and even blood on the stools. The stools often start out a bit soft, or pudding like and become gelatinous, shiny and mucoid, and finally even bloody as it progresses.
Colitis just means that there is an inflammation of the colon, which is the last part of the intestine. The colon makes mucus to help the stool to pass along, so when it is inflamed it makes a lot of mucus, and also can have erosions that lead to bleeding.
Colitis could be caused by a large number of different things. Examples are stress (which your dog was probably feeling due to being separated from you), dietary indiscretion (eating something he shouldn't have), bacterial and viral infections, and parasites.
Furthermore, with the higher than recommended dose of lasix, your boy may be dehydrated and have an electrolyte imbalance.
Together, these can add up to a dog who may be getting dangerously dehydrated.
Now, as for what you can do for your dog. I suggest the following:
1. For the moment, you should WITH-HOLD FOOD! Do not offer him anything for 12 hours. This gives the intestines a chance to rest and heal.
2. When he is fasting, he can have lots of clear fluids in small frequent amounts. So, room temperature water is fine, but also he can have unflavoured pedialyte, Gatorade, apple juice diluted 50:50 with water, or chicken or beef broth diluted 50:50 with water. Give the fluids in small amounts frequently. For a dog his size that means about 1-2 tablespoons an hour. I would *really* like him to have the pedialyte as this will help to correct electrolyte imbalances. Here in Canada it is available in all pharmacies in the children's section. If you can't get it, Gatorade will do much the same thing.
3. After 12 hours if the diarrhea has stopped, you can start your dog back on a bland diet. For patients that I see, I recommend a mixture of 75% cooked white rice, and 25% low fat protein. For the protein you could use extra lean ground beef, boiled with the fat scooped off, or chicken breast boiled with fat scooped off or even scrambled egg cooked without fat in the microwave. Feed small frequent meals. For a dog this size, I would suggest 1-2 tablespooons every 3 to 4 hours.
4. After 1-2 days on the rice mix, you would gradually change your dog back to the normal diet and food. So, on day 3, give the rice mixture, but bigger meals, spaced further apart. On day 4, mix a little tiny bit of the normal food in there, and decrease the frequency so it is down to 3 meals or so. And so on.
5. Keep your dog as quiet as possible - just out to relieve himself and back in.
I'll give you links to further information about colitis:
I have to say that I am a bit worried about your dog because he is so weak. THis is likely due to dehydration. I really want you to push the pedialyte but in tiny amounts often as above. If he brings up the fluids, then you are going to have to take him to an emergency clinic so that he can be rehydrated by giving fluids under the skin or into a vein (to by-pass the stomach and intestines). If he is deteriorating in any way, please take him to a vet. And even in he is improving, I really want you to get up with him tonight at least every 2 hours to check on him and to give him more pedialyte (by syringe or turkey baster).
Good luck with your dog!
If this has been helpful, please "Accept" my answer and provide feedback. I will still be here to answer further questions!